Alert archive / New Mexico / Wind Advisories in 2017

Wind Advisory 37, NWS Albuquerque, NM

September 19, 2017

NWS Albuquerque, NM issued this wind advisory at Sep 19, 2017, 3:51 AM MDT. It took effect at Sep 19, 2017, 12:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2017, 3:51 AM MDT (09:51 UTC)
In effect from
Sep 19, 2017, 12:00 PM MDT
Expired
Sep 19, 2017, 6:00 PM MDT
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

837 
WWUS75 KABQ 190951
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
351 AM MDT Tue Sep 19 2017

NMZ510-512>515-523-529-532>534-191800-
/O.NEW.KABQ.WI.Y.0037.170919T1800Z-170920T0000Z/
San Juan Mountains-West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Central Highlands-
Northeast Highlands-Eastern San Miguel County-Guadalupe County-
Quay County-
351 AM MDT Tue Sep 19 2017

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from noon today to 6 PM MDT this
evening. 

* LOCATION...San Juan Mountains, Sangre de Cristo Mountains and
  much of the east central highlands and plains including 
  Interstate 40.

* WINDS...West southwest at 20 to 35 mph with gusts up to 50 mph.

* TIMING...From mid day through the afternoon.

* VISIBILITY...Locally reduced in dust prone locations.

* LOCAL IMPACTS...Hazardous crosswinds will impact north-to-south
  oriented roads. Unsecured and light-weight objects may become
  airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
1 follow-up statement
699 
WWUS75 KABQ 191753 AAA
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM...UPDATED
Issued by National Weather Service LUBBOCK TX
1153 AM MDT Tue Sep 19 2017

NMZ510-512>515-523-529-532>534-200000-
/O.CON.KABQ.WI.Y.0037.170919T1800Z-170920T0000Z/
San Juan Mountains-West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Central Highlands-
Northeast Highlands-Eastern San Miguel County-Guadalupe County-
Quay County-
1153 AM MDT Tue Sep 19 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* LOCATION...San Juan Mountains, Sangre de Cristo Mountains and
  much of the east central highlands and plains including
  Interstate 40 from Clines Corner to the Texas State Line.

* WINDS...West southwest at 20 to 35 mph with gusts up to 50 mph.

* TIMING...From mid day through the afternoon. Wind speeds will
  start to diminish by sunset.

* VISIBILITY...Locally reduced in dust prone locations.

* LOCAL IMPACTS...Hazardous crosswinds will impact north-to-
  south oriented roads. Unsecured and light-weight objects may 
  become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

Jordan

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Sep 19, 3:30 AM MDT, 21 minutes earlier.

Area forecast discussion, Sep 19, 3:30 AM MDT, 21 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
330 AM MDT Tue Sep 19 2017

...WIND AND FIRE WEATHER CONCERNS FOR SOME AREAS TODAY...

.SYNOPSIS...
Winds will strengthen and there will be fire weather concerns today
as dry air continues to move over the area from the west and
southwest. Gusts in the 40 to 50 mph range are expected this
afternoon across the San Juan and Sangre de Cristo Mountains, as
well as portions of the east central plains near Interstate 40.
Lighter winds are expected Wednesday. An upper level low pressure
system will deepen over the northwest United States on Wednesday
night drawing moisture for showers and thunderstorms northward over
central and western New Mexico starting Thursday. Precipitation will
become more widespread Thursday night through Friday night as the
upper low tracks slowly eastward over the central and northern
Rockies. Drier air will shift gradually eastward over western New
Mexico again this weekend and temperatures will trend downward, but a
stream of moisture and precipitation is forecast to persist across
portions of the eastern plains where there will be the potential for
severe thunderstorms.

&&

.DISCUSSION...
A long wave trough will gradually deepen over the western US for the
remainder of the week with the first batch of shortwave energy
ejecting over the northern and central Rockies today. This shortwave
trough will steer 500-700 mb layer averaged winds in the 20-40 kt
range over the forecast area, while inducing a surface lee trough
with breezy to windy conditions. Fire weather concerns look to favor
western areas where fuels will be drier, but the strongest winds
should be found across the northern mountains and east central
plains.

After a break from the winds in the wake of the first shortwave on
Wednesday, winds will shift more out of the south and become
breezy again Thursday and Friday as the longwave trough begins to
move slowly inland. However, humidities will also increase over New
Mexico as showers and thunderstorms become more widespread. Both the
GFS and ECMWF depict a steady stream of moisture for showers and
thunderstorms flowing north and northeastward over eastern New Mexico
Friday through Sunday. These have the potential to produce from 3/4
to 1 3/4 inches of rain across much of the plains, with locally over
2 inches in some spots. The shear and CAPE profiles look favorable
for some strong to severe thunderstorms with large hail and damaging
winds. Isolated tornadoes also cannot be ruled out.

A gusty and moist back door cold front is then forecast to dive
southwestward into the state Sunday night and Monday, re-invigorating
showers and thunderstorms along and east of the central mountain
chain. Since the base of the longwave trough will remain west of New
Mexico, the shear profile may remain favorable for some severe storms
at least over southeast areas on Monday.

44

&&

.FIRE WEATHER...

A short wave trough crossing the Rockies today will bring a round of
strong winds to the forecast area. They will combine with a warm and
dry airmass to produce critical fire weather conditions today. Have
decided to upgrade Zones 101 and 105 to a Red Flag Warning, but not
the eastern zones. Recent rain in the northeast has moistened up the
0-10cm sub-surface soil and fine fuels are not conducive to rapid
fire growth and spread. Also only low to moderate Haines indices in
the east. It has been drier in the northwest and while fuels are
still alive, the fine fuels are dry. Bottom line, this should not
be a high impact event despite the strong winds and low humidities.

A weak back door front will slip into the northeast tonight but wash
out Wednesday. So, another dry and warm day on tap, but winds will
be less as the flow aloft weakens. It will still be breezy over the
western and northern mountains into the northeast and an hour or two
of critical fire weather conditions may be reached, but should be
very isolated. Vent rates will be less Wednesday in most areas, with
a small patch of fair to poor rates in the far northwest.

A shift to a wetter weather pattern still expected for the end of
this week into next week. Models not as excited about bringing in a
lot of moisture right away on Thursday, but more of a seepage
Thursday into Friday. Nevertheless isolated showers and storms will
manage to develop in the western high terrain Thursday afternoon,
all mountain areas Thursday night and all of the CWA on Friday into
Friday night. Severe weather is not out of the question in the east.
Max temperatures will lower while humidities come up, with good to
excellent RH recoveries Thursday and Friday nights.

A closed low will be developing in the northwest the rest of this
week with a deep trough over the west. The trough will lift
northeast this weekend and actually bring some drying to the west,
while the east should remain active. Additional energy left behind
the trough will organize into a closed low off Baja CA early next
week. At the same time a strong back door front will drop south into
NM. With moisture arriving from all directions it should continue
unsettled through the first half of next week, at least in the east.
After that? If the GFS is right a remnant tropical disturbance will
bring copious moisture to the state later next week. The ECMWF and
CMC are less convinced, keeping it to our south.

CHJ

&&

.AVIATION...
06Z TAF CYCLE
VFR conditions prevail and are forecast to persist through the TAF
period. Westerly winds will be on the uptrend overnight throughout
the atmosphere over New Mexico, with much stronger surface winds
expected Tuesday thanks in part to a deepening lee side trough. The
strongest winds Tuesday afternoon are forecast at KGUP, KLVS and KTCC
where gusts will hit up between 35 and 40kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  81  47  81  50 /   0   0   0   0
Dulce...........................  75  37  75  39 /   0   0   0   0
Cuba............................  76  46  77  48 /   0   0   0   0
Gallup..........................  80  43  79  46 /   0   0   0   0
El Morro........................  76  38  76  42 /   0   0   0   0
Grants..........................  80  42  80  45 /   0   0   0   0
Quemado.........................  78  43  77  46 /   0   0   0   0
Glenwood........................  84  55  82  56 /   0   0   0   5
Chama...........................  69  37  70  38 /   0   0   0   0
Los Alamos......................  76  52  76  54 /   0   0   0   0
Pecos...........................  78  48  77  49 /   0   0   0   0
Cerro/Questa....................  71  43  72  45 /   0   0   0   0
Red River.......................  62  40  64  37 /   0   0   0   0
Angel Fire......................  69  33  70  33 /   0   0   0   0
Taos............................  76  40  76  42 /   0   0   0   0
Mora............................  77  44  77  45 /   0   0   0   0
Espanola........................  83  53  82  53 /   0   0   0   0
Santa Fe........................  77  51  76  52 /   0   0   0   0
Santa Fe Airport................  81  48  79  50 /   0   0   0   0
Albuquerque Foothills...........  84  57  82  59 /   0   0   0   0
Albuquerque Heights.............  85  57  83  59 /   0   0   0   0
Albuquerque Valley..............  88  54  85  56 /   0   0   0   0
Albuquerque West Mesa...........  85  55  84  57 /   0   0   0   0
Los Lunas.......................  91  49  89  52 /   0   0   0   0
Rio Rancho......................  87  55  85  57 /   0   0   0   0
Socorro.........................  91  54  88  56 /   0   0   0   0
Sandia Park/Cedar Crest.........  82  49  80  50 /   0   0   0   0
Tijeras.........................  83  49  80  51 /   0   0   0   0
Moriarty/Estancia...............  82  44  81  44 /   0   0   0   0
Clines Corners..................  80  50  78  51 /   0   0   0   0
Gran Quivira....................  83  52  81  54 /   0   0   0   0
Carrizozo.......................  86  57  84  58 /   0   0   0   0
Ruidoso.........................  80  53  78  53 /   0   0   0   5
Capulin.........................  81  47  76  48 /   0   0   0   0
Raton...........................  81  45  78  46 /   0   0   0   0
Springer........................  83  48  80  47 /   0   0   0   0
Las Vegas.......................  78  47  77  49 /   0   0   0   0
Clayton.........................  86  51  78  53 /   0   0   0   0
Roy.............................  83  50  79  50 /   0   0   0   0
Conchas.........................  90  59  86  59 /   0   0   0   0
Santa Rosa......................  89  56  87  56 /   0   0   0   0
Tucumcari.......................  93  57  88  58 /   0   0   0   0
Clovis..........................  90  59  87  59 /   0   0   0   0
Portales........................  90  59  88  59 /   0   0   0   0
Fort Sumner.....................  90  58  88  58 /   0   0   0   0
Roswell.........................  95  62  93  61 /   5   0   0   0
Picacho.........................  88  59  87  59 /   0   0   0   0
Elk.............................  83  56  82  56 /   0   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from noon today to 6 PM MDT this evening for the
following zones... NMZ510-512>515-523-529-532>534.

Red Flag Warning from noon today to 7 PM MDT this evening for the
following zones... NMZ101-105.

&&

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 4:09 AM MDTRed Flag WarningABQCibola, McKinley, Rio Arriba, Sandoval, San Juan15 hr

Nearby

Wind Advisories in New Mexico, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.